Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 208, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 18, 2017, 4:00 PM CST for 7 counties in Tennessee. It was in force for 30 min. 17 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 18, 2017, 4:00 PM CST (22:00 UTC)
- Expired
- Nov 18, 2017, 4:30 PM CST
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Hickman County, TN, Montgomery County, TN, Robertson County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 18, 4:04 PM CST | TSTM WND DMG | 9 Wnw Ashland City, TN | LARGE TREES DOWN BLOCKING CHEATHAM DAM ROAD |
| Nov 18, 4:10 PM CST | TSTM WND DMG | 7 Wnw Ashland City, TN | NUMEROUS TREES DOWN ON CHEATHAM DAM ROAD EAST OF SINCLAIR LANE |
| Nov 18, 4:11 PM CST | TSTM WND DMG | 3 Nw Ashland City, TN | TSPOTTER REPORT OF TREES DOWN ON HIGHWAY 12 IN CHAPMANSBORO. |
| Nov 18, 4:15 PM CST | TSTM WND DMG | 3 Ese Cedar Hill, TN | TREE DOWN AND BARN DAMAGED AT 4475 CARTER ROAD |
| Nov 18, 4:17 PM CST | TSTM WND DMG | 3 N Ashland City, TN | TSPOTTER REPORT OF TREES DOWN ON ED HARRIS ROAD. |
| Nov 18, 4:19 PM CST | TSTM WND DMG | 7 Nne Springfield, TN | SHED FLIPPED UPSIDE DOWN IN YOUNGVILLE |
| Nov 18, 4:23 PM CST | TSTM WND DMG | 6 Ne Ashland City, TN | THUNDERSTORM WIND DAMAGE TO SEVERAL STRUCTURES JUST INSIDE THE CHEATHAM COUNTY LINE... WEST OF JOELTON. 17 HOMES... 3 CHURCHES... AN APARTMENT BUILDING AND SEVERAL OUTBUILDINGS SUFFERED AT LEAST MINOR DAMAGE. |
| Nov 18, 4:23 PM CST | TSTM WND DMG | 7 Ene Ashland City, TN | TSPOTTER REPORT OF MULTIPLE TREES AND POWER LINES DOWN ON OLD CLARKSVILLE PIKE. |
| Nov 18, 4:25 PM CST | TSTM WND DMG | 7 Ene Ashland City, TN | A FACEBOOK PHOTO SHOWED PART OF THE SHEET METAL ROOF AND PORCH OF A SMALL HOME WERE BLOWN OFF AT 7321 OLD CLARKSVILLE PIKE |
| Nov 18, 4:26 PM CST | TSTM WND DMG | 8 Ene Ashland City, TN | TSPOTTER REPORT OF A ROOF TORN OFF A BARN ON JOHNS ROAD. |
| Nov 18, 4:27 PM CST | TSTM WND DMG | 9 Ne Ashland City, TN | TREE DOWN BLOCKING OLD CLARKSVILLE PIKE AND ANOTHER TREE DOWN BLOCKING ONRAMP TO I-24 AT EXIT 31 |
| Nov 18, 4:29 PM CST | TORNADO | 8 Sw Ridgetop, TN | AN EF-1 TORNADO BEGAN JUST SOUTH OF I-24 WITH WEAK DAMAGE JUST WEST OF JOELTON MOSTLY TO TREES AND OUTBUILDINGS ON CLARKSVILLE PIKE. THE TORNADO CROSSED I-24 AND INTENSIFIED TO EF-1 AS IT STRUCK SEVERAL NEIGHBORHOODS OFF UNION HILL ROAD. SIGNIFICANT ROOF DAMAG |
| Nov 18, 4:30 PM CST | TSTM WND DMG | 8 Sw Ridgetop, TN | SIX TREES BLOWN DOWN IN YARD OF HOME AT 3429 BINKLEY ROAD IN JOELTON |
| Nov 18, 4:31 PM CST | TSTM WND DMG | 7 Sw Ridgetop, TN | MULTIPLE TREES AND WIRES DOWN ON MARGIE DRIVE. |
| Nov 18, 4:31 PM CST | TSTM WND DMG | 7 Sw Ridgetop, TN | ROOF RIPPED OFF A HOUSE ON GARY ROAD. |
| Nov 18, 4:34 PM CST | TSTM WND DMG | 6 Sw Ridgetop, TN | MULTIPLE TREES DOWN ON UNION HILL ROAD. |
| Nov 18, 4:36 PM CST | TSTM WND DMG | 4 W Goodlettsville, TN | TREE BLOWN DOWN WHICH DESTROYED DRIVEWAY GATE NEAR UNION HILL ROAD AND LICKTON PIKE INTERSECTION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 18, 12:35 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 559 m²/s²
- 0-3 km storm-relative helicity
- 544 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
640
WUUS54 KOHX 182200
SVROHX
TNC021-037-043-081-125-147-187-182230-
/O.NEW.KOHX.SV.W.0208.171118T2200Z-171118T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
400 PM CST SAT NOV 18 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Western Davidson County in Middle Tennessee...
Dickson County in Middle Tennessee...
Eastern Montgomery County in Middle Tennessee...
Northwestern Williamson County in Middle Tennessee...
Cheatham County in Middle Tennessee...
Northeastern Hickman County in Middle Tennessee...
Robertson County in Middle Tennessee...
* Until 430 PM CST
* At 359 PM CST, severe thunderstorms were located along a line
extending from Guthrie to Centerville, moving east at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Clarksville, Franklin, Springfield, Dickson, Ashland City,
Brentwood, Greenbrier, Forest Hills, Coopertown, White Bluff, Belle
Meade, Kingston Springs, Pegram, Ridgetop, Cross Plains, Burns,
Fairview, Bellevue, Joelton and Pleasant View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3584 8685 3585 8754 3664 8740 3665 8672
TIME...MOT...LOC 2159Z 267DEG 53KT 3663 8717 3590 8737
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Shamburger1 follow-up statement
755
WWUS54 KOHX 182212
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
412 PM CST SAT NOV 18 2017
TNC021-037-043-081-125-147-187-182230-
/O.CON.KOHX.SV.W.0208.000000T0000Z-171118T2230Z/
Davidson TN-Dickson TN-Montgomery TN-Williamson TN-Cheatham TN-
Hickman TN-Robertson TN-
412 PM CST SAT NOV 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR WESTERN DAVIDSON...DICKSON...EASTERN MONTGOMERY...NORTHWESTERN
WILLIAMSON...CHEATHAM...NORTHEASTERN HICKMAN AND ROBERTSON
COUNTIES...
At 412 PM CST, severe thunderstorms were located along a line
extending from Cedar Hill to Fairview, moving east at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Franklin, Springfield, Dickson, Ashland City, Clarksville, Brentwood,
Greenbrier, Forest Hills, Coopertown, White Bluff, Belle Meade,
Kingston Springs, Pegram, Ridgetop, Cross Plains, Burns, Fairview,
Bellevue, Joelton and Pleasant View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3584 8685 3585 8754 3664 8719 3665 8672
TIME...MOT...LOC 2212Z 267DEG 53KT 3664 8697 3591 8717
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 18, 1:48 PM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Nov 18, 1:48 PM CST, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Nashville TN 148 PM CST Sat Nov 18 2017 .DISCUSSION... All of the action will be in the first few hours of this forecast period, then a quiet wx pattern will take over with a couple of dry cold fronts for Thanksgiving week. At mid afternoon, warm and windy conditions prevailed with temperatures in the 60s and wind gusts around 30 mph. The strong winds may become even stronger over the next few hours as an accelerating cold front sweeps across the area. As of 1 PM CST, a band of thunderstorms, some severe, was focused along the front as it approached the Mississippi River. Based on HRRR and extrapolation, the thunderstorms should reach our western counties around 4 PM and BNA around 5 PM. The band of storms should exit our eastern counties around 7 PM. Damaging winds will be the main concern as these storms tap into wind energy just off the surface. Even away from storms, this dynamic front is likely to cause some wind damage including downing of limbs and small trees and scattered power outages. Given the impressive wind shear, a couple of brief tornadoes may spin up along the line of storms. AFter 7 PM CST, the showers and storms will taper off quickly, but very windy conditions will last through the evening. A Wind Advisory will remain in place until midnight. Later tonight, temps will fall into the 30s, but northwest breezes will make it feel colder. Sunday will bring mainly sunny skies, although clouds may linger early for the Upper Cumberland. Highs will be chilly, only in the 40s with a northwest breeze 10-20 mph. Sunday night will be quite cold as high pressure settles over the area. Lows will be in the 20s. Monday will be sunny with temps recovering to the 50s. High pressure will stay in control Monday night through Tuesday with near normal temps. A dry cold front will come in Tuesday night into Wednesday with another shot of chilly air. Temps will be on the cool side through Thanksgiving Day. Then, temps will recover a bit going into the weekend. It looks like yet another cold front will dive into the area next weekend with a shot of even colder air to wrap up November. && .AVIATION... 18Z TAF DISCUSSION. MVFR cigs and gusty south to southwest winds up to 35 knots will affect airports this afternoon ahead of a strong cold front. Fropa expected from 20Z-02Z with TSRA and MVFR/IFR conditions. Winds will switch to northwest after fropa with continued MVFR cigs until late tonight. && .PRELIMINARY POINT TEMPS/POPS... Nashville 36 47 27 56 35 / 50 0 0 0 0 Clarksville 34 45 26 54 33 / 30 0 0 0 0 Crossville 33 40 24 52 31 / 90 10 0 0 0 Columbia 35 48 25 56 33 / 40 0 0 0 0 Lawrenceburg 35 48 26 56 34 / 50 0 0 0 0 Waverly 34 45 26 54 32 / 20 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until midnight CST tonight for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......13 AVIATION........Shamburger
Hazardous weather outlook, Nov 18, 4:20 AM CST, 11 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 420 AM CST Sat Nov 18 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-191100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 420 AM CST Sat Nov 18 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Strong sustained winds of 20 to 30 mph with gusts to 45 mph are expected through this evening. Thus a Wind Advisory is in effect for all of Middle Tennessee through midnight tonight. There is a slight risk of severe thunderstorms across northwestern portions of Middle Tennessee north of Interstate 40 and west of Interstate 65 approaching the Land Between the Lakes Region. There is a marginal risk of severe thunderstorms across the remainder of Middle Tennessee. The potential of severe thunderstorms will be mainly this afternoon and evening as a strong cold front moves across the mid state region. Damaging winds will be the main threat. However, it can not totally be ruled out that a severe thunderstorm or two will produce an isolated tornado or two also. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening across Middle Tennessee. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees of Power Lines Down 31
In the hours before
Special weather statement, Nov 18, 2:57 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
257 PM CST SAT NOV 18 2017
TNZ005-006-023-024-182130-
Stewart TN-Humphreys TN-Montgomery TN-Houston TN-
257 PM CST SAT NOV 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONTGOMERY...STEWART...
HOUSTON AND HUMPHREYS COUNTIES UNTIL 330 PM CST...
At 256 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Land Between The Lakes Area to near Bruceton.
Movement was east at 50 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Waverly, Camden, Dover, Erin, Clarksville, New Johnsonville, McEwen,
Tennessee Ridge, Hurricane Mills, Big Rock, Cumberland City,
Woodlawn, Land Between The Lakes, Houston County Airport and Indian
Mound.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 700 PM CST for
Middle Tennessee.
LAT...LON 3666 8785 3663 8785 3664 8746 3597 8762
3596 8802 3605 8799 3613 8792 3617 8792
3622 8795 3626 8794 3631 8796 3645 8806
3649 8806 3652 8804 3656 8803 3668 8807
TIME...MOT...LOC 2056Z 266DEG 44KT 3669 8808 3607 8829
ShamburgerSpecial weather statement, Nov 18, 3:37 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
337 PM CST SAT NOV 18 2017
TNZ024-025-056-057-182215-
Hickman TN-Dickson TN-Humphreys TN-Perry TN-
337 PM CST SAT NOV 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DICKSON...PERRY...
SOUTHERN HUMPHREYS AND WESTERN HICKMAN COUNTIES UNTIL 415 PM CST...
At 336 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Hurricane Mills to near
Darden. Movement was east at 50 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Centerville, Linden, Hurricane Mills, Lobelville, Bon Aqua, Mousetail
Landing State Park, Pinewood, Pleasantville, Lyles, Nunnelly,
Bucksnort and I-40 Near The Tennessee River.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 700 PM CST for
Middle Tennessee.
LAT...LON 3566 8802 3572 8804 3577 8798 3583 8797
3587 8794 3590 8793 3601 8780 3601 8723
3549 8783 3549 8798 3553 8798 3562 8804
TIME...MOT...LOC 2136Z 264DEG 45KT 3585 8784 3561 8820
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 2:57 PM CST | Special Weather Statement | OHX | Houston, Humphreys, Stewart | 33 min |
| Nov 18, 3:07 PM CST | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 23 min |
| Nov 18, 3:14 PM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 31 min |
| Nov 18, 3:24 PM CST | Tornado Warning | OHX | Houston, Humphreys | 36 min |
| Nov 18, 3:30 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 30 min |
| Nov 18, 3:37 PM CST | Special Weather Statement | OHX | Perry | 38 min |
| Nov 18, 3:47 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Lewis, Perry | 28 min |
| Nov 18, 4:11 PM CST | Special Weather Statement | OHX | Giles, Hickman, Lawrence, Lewis, Maury, Wayne | 49 min |
| Nov 18, 4:25 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Rutherford, Sumner, Williamson and 1 more | 50 min |
| Nov 18, 4:53 PM CST | Tornado Warning | OHX | Davidson, Rutherford, Wilson | 21 min |
| Nov 18, 5:07 PM CST | Tornado Warning | OHX | Macon, Smith, Trousdale | 11 min |
| Nov 18, 5:09 PM CST | Severe Thunderstorm Warning | OHX | Cannon, Clay, DeKalb, Jackson, Macon, Rutherford and 3 more | 36 min |
| Nov 18, 5:30 PM CST | Tornado Warning | OHX | Cannon, Rutherford | 15 min |
| Nov 18, 5:41 PM CST | Tornado Warning | OHX | Cannon, DeKalb | 10 min |
| Nov 18, 5:44 PM CST | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Overton, Pickett, Putnam and 2 more | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.